Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2017  |  Volume : 49  |  Issue : 1  |  Page : 124--126

Levetiracetam-induced leukocytoclastic vasculitis

Mrinal Gupta 
 Treatwell Skin Centre, Jammu, Jammu and Kashmir, India

Correspondence Address:
Mrinal Gupta
Treatwell Skin Centre, Jammu, Jammu and Kashmir
India

Drug-induced leukocytoclastic vasculitis is a small-vessel vasculitis that most commonly manifests with palpable purpuric lesions on gravity-dependent areas. Vasculitis occurs within weeks after initial administration of medication and demonstrates clearance upon withdrawal of medication. Levetiracetam, a pyrrolidone derivative, is used as an adjunctive therapy in patients with refractory focal epilepsy, myoclonic epilepsy, and primary generalized tonic–clonic seizures. We present a case of a 14-year-old female, who developed cutaneous small-vessel vasculitis within 8 days of initiation of levetiracetam. Vasculitis was successfully managed by discontinuation of medication and systemic corticosteroids. This adverse reaction, to the best of our knowledge, has not been previously reported in literature.


How to cite this article:
Gupta M. Levetiracetam-induced leukocytoclastic vasculitis.Indian J Pharmacol 2017;49:124-126


How to cite this URL:
Gupta M. Levetiracetam-induced leukocytoclastic vasculitis. Indian J Pharmacol [serial online] 2017 [cited 2022 Nov 30 ];49:124-126
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2017;volume=49;issue=1;spage=124;epage=126;aulast=Gupta;type=0